MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Model Number A4829
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, based on the information provided it is assumed that the reported damage was caused by excessive force applied by the user while rotating the grasping forceps during use.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the grasping forceps without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of a bladder tumor (turbt) procedure, one side at the distal end of the grasping forceps broke during the procedure and fragments fell into the patient.However, no fragments remained inside the patient since they were reportedly retrieved.The intended procedure was completed using another similar device and there was no report about a patient injury.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Common Device Name
HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
DAUSCH MEDIZINTECHNIK GMBH
daimlerstrasse 13
wurmlingen 78573
GM   78573
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16092979
Report Number9610773-2023-00064
Device Sequence Number12423299
Product Code GEI
UDI-Device Identifier04042761006927
UDI-Public04042761006927
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
510(K)EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4829
Device Catalogue NumberA4829
Device Lot Number225W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown